Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 95, NWS Blacksburg, VA

June 13, 20175 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2017, 1:31 PM EDT for 5 counties in Virginia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2017, 1:31 PM EDT (17:31 UTC)
Expired
Jun 13, 2017, 2:15 PM EDT
In force
44 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Radford, VA, Floyd County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 16 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:50 PM EDTTSTM WND DMG5 Ssw Christiansburg, VASEVERAL LARGE TREE LIMBS DOWN AT AUBURN HILLS GOLF COURSE. ALSO REPORTS OF DIME SIZE HAIL SOUTH SIDE OF RADFORD. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WUUS51 KRNK 131731
SVRRNK
VAC063-121-155-161-750-131815-
/O.NEW.KRNK.SV.W.0095.170613T1731Z-170613T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
131 PM EDT TUE JUN 13 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Roanoke County in west central Virginia...
  Northeastern Pulaski County in southwestern Virginia...
  The City of Radford in southwestern Virginia...
  Northeastern Floyd County in southwestern Virginia...
  Montgomery County in southwestern Virginia...

* Until 215 PM EDT

* At 131 PM EDT, a severe thunderstorm was located over Radford,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Blacksburg...
  Christiansburg...
  Radford...
  Pilot...
  and Shawsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3702 8063 3720 8062 3725 8015 3698 8015
TIME...MOT...LOC 1731Z 268DEG 14KT 3711 8052 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
2 follow-up statements
692 
WWUS51 KRNK 131754
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
154 PM EDT TUE JUN 13 2017

VAC155-750-131804-
/O.CAN.KRNK.SV.W.0095.000000T0000Z-170613T1815Z/
Pulaski VA-City of Radford VA-
154 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN PULASKI  AND THE CITY OF RADFORD IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3701 8051 3718 8050 3721 8015 3698 8015
TIME...MOT...LOC 1754Z 272DEG 14KT 3709 8041 

$$

VAC063-121-161-131815-
/O.CON.KRNK.SV.W.0095.000000T0000Z-170613T1815Z/
Roanoke VA-Floyd VA-Montgomery VA-
154 PM EDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR
SOUTHWESTERN ROANOKE...NORTHEASTERN FLOYD AND SOUTHEASTERN MONTGOMERY
COUNTIES...

At 154 PM EDT, a severe thunderstorm was located near Christiansburg,
moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Christiansburg...
Pilot...
Shawsville...
Terrys Fork...
and Check.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3701 8051 3718 8050 3721 8015 3698 8015
TIME...MOT...LOC 1754Z 272DEG 14KT 3709 8041 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
379 
WWUS51 KRNK 131809
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
209 PM EDT TUE JUN 13 2017

VAC063-121-161-131819-
/O.EXP.KRNK.SV.W.0095.000000T0000Z-170613T1815Z/
Roanoke VA-Floyd VA-Montgomery VA-
209 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN ROANOKE...NORTHEASTERN FLOYD AND SOUTHEASTERN MONTGOMERY
COUNTIES WILL EXPIRE AT 215 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3701 8051 3718 8050 3721 8015 3698 8015
TIME...MOT...LOC 1809Z 268DEG 14KT 3709 8036 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:38 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 13, 9:38 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
938 AM EDT Tue Jun 13 2017

.SYNOPSIS...
Strong High Pressure centered along the southeast Atlantic
coast will provide summer-like weather with very warm, hazy,
and humid conditions. Increasing moisture will lead to a daily
threat of showers and thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
As 938 AM EDT Tuesday...

Convection associated with upper low/shortwave developed across
West Virginia this morning similar to what yesterday NAM
indicated. Storms at this time have been slow moving and back
building to our west. With the higher pwats values around 1.5
inches and mean wind less than 15 kts, some of these storms
could contain heavy rains. With Day One convective outlook
highlighting general thunderstorms for forecast area, we will
still have to monitor for pulse severe thunderstorms in the east
with wind potential as modified morning rnk 12z sounding showed
healthy dcapes.

High pressure centered off the southeast Atlantic coast will
continue a warm moist southwesterly flow of air across the
region. Increasing CAPE today will result in scattered to
numerous shower and thunderstorm coverage anticipated. Tried to
shape the timing with earliest convection over the ridges, then
it travels eastward into piedmont during the afternoon and
evening hours. For this morning updated modified temperatures
with latest surface obs and leaned to glamp. In general, running
a little warmer on temperatures this morning into this
afternoon. More adjustments as the day progress with more active
day expected.

AS of 500 AM EDT Tuesday...

High pressure centered just off the southeast Atlantic coast
will provide a warm moist southwesterly flow of air across the
region. Forecast soundings indicate increasing CAPE with
scattered to numerous shower coverage anticipated for the next
several days.

For today, weak twist in the water vapor imagery is centered
over the forecast area. This shortwave feature is caught within
the upper ridge, and will provide ample lift for scattered to
numerous showers and thunderstorms. HiRes models suggest little
cap compared to yesterday with activity blossoming before noon
per increasing mid-level instability. Potential exists for slow
moving pulse storms as SBCAPE increases into the 2000-2500 j/kg
range for this afternoon. Forecast PWATs AOA 1.5 and mean wind
less than 15 kts suggest potential for heavy rainers where
storms do occur.

Temperatures today will be very similar to yesterday with highs
of 85 to 92 for the Roanoke Valley and east of the Blue Ridge
and 75 to 84 across the higher elevations and mountain valleys.

A few lingering showers may persist tonight, but overall
coverage should decrease dramatically after loss of daytime
heating. High dewpoints will promote a muggy feel to the air
with readings in the 60s to near 70. These elevated dewpoints
will also maintain warm overnight lows with minimum temperatures
dipping no lower than the dewpoint readings.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 500 AM EDT Tuesday...

Looking to Wednesday, scattered showers and thunderstorms will again
be in the forecast due to the combination of abundant moisture
lifting northward along the Appalachian chain and strong daytime
heating. Convection is expected to initially begin along the ridges
during late morning and gradually spread during the afternoon, and
culminate with possibly a broken line of thunderstorms moving
southeast across the Piedmont during the evening as an upper level
disturbance moves in from the Ohio River Valley. Despite weak upper
level support, strong surface heating will push CAPE values during
the afternoon in the 1500 to 2000 J/kg range, which will support
pulse-variety strong to severe storms, capable of producing
localized wind damage, in addition to hail. Light winds aloft will
also promote slow storm movement, making for prolonged periods of
heavy rain for some locations.

Passage of the upper level disturbance and associated thunderstorms
will help draw a cold front southward across the Piedmont late
Wednesday and early Thursday, with winds eventually shifting more
east-southeasterly by late morning as low pressure passes north of
the Great Lakes. The upslope flow combined with instability aloft
will support scattered on and off showers and thunderstorms across
the mountains/foothills into the evening. Widespread cloud cover and
scattered rainfall will support cooler afternoon high temperatures
ranging from the mid 70s to the low 80s, and therefore stuck closer
to the cool side of model guidance for the temperature forecast.

Weather forecast models indicate that the front draped across the
center of our region will drift northward on Friday/Friday night,
but will still provide the focus for continued scattered on and off
showers and thunderstorms areawide, with coverage increasing by mid
Friday morning. Given weather forecast models trend of lifting warm
fronts northward too quickly across the mid Atlantic, again stuck
close to the cooler side of model guidance for Friday afternoon
highs.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 500 AM EDT Tuesday...

Our region will fall under the northern periphery a large upper
level southeast U.S. ridge for most of the long term period, with
heights beginning to fall late in the period as an upper trof moves
into the Great Lakes into the Ohio Valley, with the GFS slightly
faster with the approach of a cold front associated with this
feature Monday.

Surging 850mb temps will result in above normal temperatures
Saturday-Monday and a continued chance for afternoon and evening
storms. Depending on the timing of the arrival a cold front late in
the long term period...storms could be more organized by Monday.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
As of 600 AM EDT Tuesday...

A subtropical ridge of high pressure will remain along the
southeast Atlantic Coast. This will support mainly VFR
conditions through the TAF valid period with the exception of
brief periods of scattered MVFR due to diurnally driven deep
convection and patchy fog/haze.

Anticipate scattered deep convection to develop over the
mountains toward noon then drift east into the piedmont before
dissipating near sunset.

High confidence in ceilings, visibilities and winds during the
taf period.

Extended Aviation Discussion...

Deep Gulf moisture will spread north and northeast from the
Midsouth and Southeast U.S. into the Mid-Atlantic region through
midweek. Expect an increase in diurnally driven showers and
thunderstorms, with scattered coverage Tuesday. Scattered to
numerous coverage is anticipated Wednesday as a backdoor cold
front approaches from northern VA. This front will linger in
the area through Thursday before retreating back to the north. A
stronger cold front and upper-level disturbance will arrive
from the west late in the week. Therefore, expect scattered to
numerous convective activity, mainly during the afternoon and
evenings, throughout the week beginning Wednesday. Wed-Fri offer
the best opportunities for widespread showers and thunderstorms
and extended periods of sub-VFR ceilings and visibilities. In
addition, radiational late night/early morning fog will be on
the increase once daily showers and thunderstorms commence,
hence Wednesday morning onward. Unsettled weather continues into
the weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...KK/PM
SHORT TERM...NF
LONG TERM...PH
AVIATION...PM
Hazardous weather outlook, Jun 13, 6:29 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
629 AM EDT Tue Jun 13 2017

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-141030-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
629 AM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather. However,
a few strong storms are likely this afternoon. Slow movement will
also lead to locally heavy rain and potential for poor drainage
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong storms are possible Wednesday, some marginally severe with the
potential for damaging wind and large hail.

Thunderstorms Thursday and into the weekend may also pulse into
locally strong to marginally severe levels. However, the probability
of widespread hazardous weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 13, 11:42 AM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1142 AM EDT TUE JUN 13 2017

VAZ007-009-010-012-013-WVZ042-131630-
Tazewell-Pulaski-Bland-Wythe-Smyth-Mercer-
1142 AM EDT TUE JUN 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN PULASKI...NORTHEASTERN SMYTH...TAZEWELL...BLAND...
NORTHERN WYTHE AND SOUTHWESTERN MERCER COUNTIES...

At 1141 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Rocky Gap to near Burkes Garden to near
Amonate. Movement was southeast at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Bluefield...
Pulaski...
Wytheville...
Bland...
and Tazewell.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 3722 8170 3720 8168 3721 8156 3724 8151
      3726 8150 3725 8148 3727 8145 3727 8142
      3731 8140 3732 8137 3739 8134 3742 8127
      3697 8070 3689 8093 3690 8139 3718 8181
TIME...MOT...LOC 1541Z 311DEG 12KT 3723 8110 3713 8137 3719 8170

Loconto
Special weather statement, Jun 13, 11:48 AM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1148 AM EDT TUE JUN 13 2017

VAZ010-011-013-WVZ042>044-131630-
Giles-Pulaski-Bland-Mercer-Summers-Monroe-
1148 AM EDT TUE JUN 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN PULASKI...GILES...NORTHEASTERN BLAND...SUMMERS...MERCER
AND WESTERN MONROE COUNTIES...

At 1147 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Sandstone to Dunns to near Coaldale.
Movement was southeast at 25 mph.

Wind gusts up to 50 mph and hail up to dime size are possible with
these storms.

Locations impacted include...
Princeton...
Pearisburg...
Hinton...
Narrows...
and Pembroke.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3751 8041 3726 8057 3709 8085 3742 8132
      3742 8128 3745 8130 3750 8126 3751 8121
      3757 8120 3760 8114 3759 8109 3764 8107
      3772 8097 3770 8091 3767 8090 3768 8088
      3774 8092 3777 8089 3781 8093 3784 8087
TIME...MOT...LOC 1547Z 319DEG 20KT 3777 8090 3752 8104 3739 8132

Loconto
Special weather statement, Jun 13, 12:29 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1229 PM EDT TUE JUN 13 2017

VAZ012-013-016-017-131715-
Pulaski-Floyd-Wythe-Carroll-
1229 PM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL PULASKI...SOUTHWESTERN FLOYD...EAST CENTRAL WYTHE AND
NORTHEASTERN CARROLL COUNTIES...

At 1229 PM EDT, a strong thunderstorm was located over Allisonia,
moving southeast at 25 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Hillsville...
Willis...
Allisonia...
Patterson...
and Indian Valley.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 3694 8088 3703 8072 3680 8039 3669 8067
TIME...MOT...LOC 1629Z 317DEG 20KT 3693 8071

Loconto
Special weather statement, Jun 13, 1:05 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
105 PM EDT TUE JUN 13 2017

VAZ013-014-017-131800-
Pulaski-Floyd-Montgomery-
105 PM EDT TUE JUN 13 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN PULASKI...CENTRAL FLOYD AND SOUTHWESTERN MONTGOMERY
COUNTIES AND THE CITY OF RADFORD...

At 104 PM EDT, strong thunderstorms were clustered over Dublin,
moving east at 10 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Christiansburg...
Radford...
Pulaski...
and Dublin.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If you are on or near the northern half of Claytor Lake, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.

LAT...LON 3706 8078 3720 8073 3720 8071 3722 8067
      3718 8029 3692 8039
TIME...MOT...LOC 1704Z 286DEG 10KT 3713 8067

Loconto

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:42 AM EDTSpecial Weather StatementRNKBland, Tazewell, Wythe48 min
Jun 13, 11:48 AM EDTSpecial Weather StatementRNKGiles42 min
Jun 13, 12:29 PM EDTSpecial Weather StatementRNKCarroll46 min
Jun 13, 1:05 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford55 min
Jun 13, 2:07 PM EDTSpecial Weather StatementRNKFranklin53 min
Jun 13, 2:17 PM EDTSpecial Weather StatementRNKHenry, Patrick43 min
Jun 13, 2:31 PM EDTSpecial Weather StatementRNKSmyth44 min
Jun 13, 2:36 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke54 min
Jun 13, 2:37 PM EDTAreal Flood AdvisoryRNKCity of Roanoke4 hr
Jun 13, 2:48 PM EDTSevere Thunderstorm WarningRNKBotetourt, Rockbridge42 min
Jun 13, 3:36 PM EDTSpecial Weather StatementRNKCity of Buena Vista39 min
Jun 13, 4:26 PM EDTSpecial Weather StatementRNKCity of Danville34 min
Jun 13, 4:53 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville67 min
Jun 13, 5:05 PM EDTSpecial Weather StatementRNKWythe25 min
Jun 13, 5:10 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville4 hr
Jun 13, 5:22 PM EDTSpecial Weather StatementRNKCampbell23 min
Jun 13, 5:25 PM EDTSpecial Weather StatementRNKCity of Galax35 min
Jun 13, 5:43 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania62 min
Jun 13, 5:46 PM EDTSpecial Weather StatementRNKHalifax29 min
Jun 13, 5:57 PM EDTSpecial Weather StatementRNKCity of Galax33 min
Jun 13, 6:08 PM EDTSevere Thunderstorm WarningRNKGrayson33 min
Jun 13, 6:12 PM EDTSpecial Weather StatementRNKCharlotte33 min
Jun 13, 6:17 PM EDTSpecial Weather StatementRNKCity of Galax28 min
Jun 13, 6:32 PM EDTSpecial Weather StatementRNKBuckingham28 min
Jun 13, 7:02 PM EDTSpecial Weather StatementRNKCumberland28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.